MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Codes Incomplete Coaptation (2507); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.A follow up report will be provided upon receipt of the device or any new information.
 
Event or Problem Description
On (b)(6) 2022, after implanting perceval plus valve pvf-xl through full sternotomy, central leak was detected in the echo imaging and it was discovered that the leaflets were not coaptating.Consequently, it was decided to explant and re-implant the valve.However, despite repeating the procedure, central leak in echo imaging persisted, leading to removal of the valve.Ultimately, edwards inspiris resilia valve 25 mm was utilized to complete the procedure.No adverse patient effects were reported.Reportedly, upon examining the explanted pvf valve, it was discovered that one of the leaflets was shorter than the others.Based on the further information received, no pvf valve malfunction or mis-sizing were identified prior to the event.The procedure was a combined coronary artery bypass grafting and aortic valve replacement (cabg-avr), and the patient geometries were not considered abnormal.The procedure was delayed by one hour, but patient remained in stable condition throughout the procedure.There was no additional debridement or annular restructuring performed prior to the second valve implant.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg is 3.84 cm2, above the iso 5840:2021 minimum requirement 1.70 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 5.4 % and it is below the requirement of iso 5840:2021 (rf% < 15%) for a prosthesis of equivalent tad.No anomalies were observed during the open/close cycle in both normotensive conditions regarding the total and full coaptation of the leaflets.In hypotensive conditions, on the other hand, a not complete opening of the leaflets was found.This is in contrast with what is documented by the images retrieved on the dhr relating to the tests carried out for the release of the product.The reason for this difference is reasonably attributable to the imperfect condition of the prosthesis at the time of receipt in the laboratory.In any case, the observed feature is totally unrelated to the reported coaptation issue which, on the contrary, appears complete and totally comparable with the dhr image.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because the claimed issues were not observed during the investigation carried out (i.E., hydrodynamic test).Furthermore, from the document review performed.No manufacturing deficiencies were noted.As such, the cause of the event cannot be traced to the device.Should further information be received in the future, a follow up report will be provided.
 
Additional Manufacturer Narrative
A follow up report will be provided upon completion of device investigation.
 
Additional Manufacturer Narrative
A follow up report will be provided upon receipt of the device or any new information.
 
Event or Problem Description
On (b)(6) 2022, after implanting perceval plus valve pvf-xl through full sternotomy, central leak was detected in the echo imaging, and it was discovered that the leaflets were not coaptating.Consequently, it was decided to explant and re-implant the valve.However, despite repeating the procedure, central leak in echo imaging persisted, leading to removal of the valve.Ultimately, edwards inspiris resilia valve 25 mm was utilized to complete the procedure.No adverse patient effects were reported.Reportedly, upon examining the explanted pvf valve, it was discovered that one of the leaflets was shorter than the others.Based on the further information received, no pvf valve malfunction or mis-sizing were identified prior to the event.The procedure was a combined coronary artery bypass grafting and aortic valve replacement (cabg-avr), and the patient geometries were not considered abnormal.The procedure was delayed by one hour, but patient remained in stable condition throughout the procedure.There was no additional debridement or annular restructuring performed prior to the second valve implant.Based on the further information received, cabg procedure was performed prior to the valve implant.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key17011100
Report Number3005687633-2023-00115
Device Sequence Number18051595
Product Code LWR
UDI-Device Identifier08022057015396
UDI-Public(01)08022057015396(240)PVF-XL(17)251124
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer05/25/2023
06/29/2023
08/01/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/20/2023
07/27/2023
08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown